Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 75, NWS New York, NY

August 11, 2016

NWS New York, NY issued this small craft advisory at Aug 11, 2016, 9:29 PM EDT. It took effect at Aug 12, 2016, 2:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2016, 9:29 PM EDT (01:29 UTC)
In effect from
Aug 12, 2016, 2:00 AM EDT
Expired
Aug 13, 2016, 4:00 AM EDT
In force
26 hr
Issued by
NWS New York, NY

The text

As transmitted.

335 
WHUS71 KOKX 120129
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
929 PM EDT THU AUG 11 2016

...HAZARDOUS CONDITIONS DEVELOPING ON THE OCEAN EARLY THIS
MORNING AND CONTINUING THROUGH FRIDAY NIGHT...

ANZ350-353-355-121015-
/O.CAN.KOKX.SC.Y.0074.000000T0000Z-160813T1000Z/
/O.NEW.KOKX.SC.Y.0075.160812T0600Z-160813T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
929 PM EDT THU AUG 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 6 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 6 AM EDT
SATURDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
759 
WHUS71 KOKX 120815
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
415 AM EDT FRI AUG 12 2016

...HAZARDOUS CONDITIONS DEVELOPING ON THE OCEAN THROUGH TONIGHT...

ANZ350-353-355-121615-
/O.CON.KOKX.SC.Y.0075.000000T0000Z-160813T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
415 AM EDT FRI AUG 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
362 
WHUS71 KOKX 121339
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
939 AM EDT FRI AUG 12 2016

...HAZARDOUS CONDITIONS ON THE OCEAN THROUGH TONIGHT...

ANZ350-353-355-122145-
/O.CON.KOKX.SC.Y.0075.000000T0000Z-160813T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
939 AM EDT FRI AUG 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
954 
WHUS71 KOKX 130800
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT SAT AUG 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

ANZ350-353-355-130900-
/O.CAN.KOKX.SC.Y.0075.000000T0000Z-160813T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
400 AM EDT SAT AUG 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR
THE REMAINDER OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 8:06 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 11, 8:06 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service New York NY
806 PM EDT THU AUG 11 2016

.SYNOPSIS...
Bermuda ridging will remain in control through the
weekend...continuing oppressive heat and humidity over the Tri-
State Region. A cold front approaches on Sunday and may linger in
the vicinity of the Tri-State region through midweek.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Scattered thunderstorms were blossoming across the forecast area
at 20Z. LAPS analysis indicates around 3000 J/kg of surface based
CAPE across the entire area. Despite the weak shear, the high CAPE
and moisture content will make the deepest thunderstorms conducive
to wet microbursts. Any clusters of storms that become rooted
along surface boundaries will be capable of producing flash
flooding. Furthermore, these boundaries will enhance low level
shear, allowing some degree of low level rotation and an increased
severe threat.

Thunderstorm coverage and intensity is expected to increase
overnight, however, residual boundaries may provide a focus for
additional development. The NAM seems to suggest this possibility.
As a result have maintained low chances through the night.

The borderline moderate to high risk for rip current development
continues through this evening.

Heat indices have spiked across most of the area into the 100-104
range. Heat products have been issued and extended through the
weekend for all but the Twin Forks of Long Island and coastal New
London county.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The airmass will remain relatively unchanged for Friday, so most
areas will reach heat advisory criteria. Some pockets of indices up
to 105 indices are possible, especially across the usual hot spots
in the Connecticut River Valley, northeastern New Jersey and New
York City. Because of the two hour criteria and zone coverage
requirements, an excessive heat warning was not issued.

Thunderstorms will again be possible, mainly in the afternoon and
early evening. Precipitable water around 2.5 inches, so the heavy
rain threat remains. Decreased chances again overnight, but there
will still be a chance for residual convection, depending on how
things evolve in the afternoon and evening.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Oppressive heat and humidity continues through Sunday as Bermuda
ridging remains in control.

Max temperatures in the lower to mid 90s are expected for a majority
of the region Sat and Sun afternoon...with dewpoints in the mid
70s. Widespread heat indices 100 to 105 degrees are expected with
some areas such as Northeast NJ...NYC...and surroundings likely
exceeding excessive heat warning values of 105 degrees on Saturday
and Sunday afternoon. Excessive heat watches have been issued for
most of the region to address the high heat index potential.

Weak vort energy moving around the Bermuda ridging...combined
with with moderate diurnal instability...deep moisture...and
convergence along weak boundaries (lee trough, sea breeze,
outflow) will allow for scattered showers and thunderstorms to
develop Saturday and Sunday, mainly in the afternoon to early
evening hours and for NYC metro and interior each day. Tropical
moisture across the region will allow any thunderstorms to produce
torrential rainfall, and weak steering flow will portend an
increased flash flood threat as thunderstorms will be slow moving.
A secondary wet microbursts threat is there as well with deep
moisture aloft...but steep low-level lapse rates and modest
inverted V signature at the surface.

Increased coverage of showers and thunderstorms is possible Sunday
and Sunday Night as upper level trough and frontal boundary
approach...but latest trend has been a slightly slower approach of
the frontal boundary as Bermuda ridging holds strong and northern
stream shortwave energy shears out as it moves east from the Great
Lakes towards New England.

Solutions continue to diverge early next week on southward
progression of the frontal boundary with Bermuda ridging slow to
relent. Confidence is increasing that the weak cold front may
becoming hung up over the area early into possibly middle of next
week. This will maintain chance for scattered shower and
thunderstorm activity and a continuation of very warm and humid
conditions. 90 degree temps may continue for the nyc/nj metro into
midweek, although not at the high heat and humidity levels of the
weekend.

Bermuda ridging appears that it may finally begin to break down late
in the week...allowing for a more seasonable airmass.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
High pressure will remain anchored off the Mid-Atlantic coast into
Saturday Evening.

Mainly VFR through the TAF period, however cannot rule out brief
period of MVFR/possibly IFR with any passing SHRA/TSRA. Also a
very low chance of fog overnight, with confidence in this too low
to reflect in TAFs.

Isolated-Scattered Thunderstorms should continue around/near Area
terminals through about 2z...so have continued with VCTS -
exception is at KGON where only VCSH as storms more likely to miss
there than any other terminal.

Have continued with PROB30 for MVFR SHRA generally 9-15z, however
confidence in this is not quite as high as previous.

Wind directions varying from S to W across the terminals, with
convection playing havoc with prevailing winds, which are
primarily out of the SW. Isolated gusts to around 20kt possible at
city terminals through around 2z outside of convection. Wind
speed diminish this evening to under 10 kt...with winds becoming
light and variable outside of city terminals. SW winds increase
9-12z to 5-10kt, then veer to the WSW-W and increase to 10-15kt
with occasional gusts to around 20 kt by around midday.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: SHRA/TSTMS could last 1-2 hours longer than
forecast this evening.

KLGA TAF Comments: SHRA/TSTMS could last 1-2 hours longer than
forecast this evening.

KEWR TAF Comments: SHRA/TSTMS could last 1-2 hours longer than
forecast this evening.

KTEB TAF Comments: SHRA/TSTMS could last 1-2 hours longer than
forecast this evening.

KHPN TAF Comments: SHRA/TSTMS could last 1-2 hours longer than
forecast this evening.

KISP TAF Comments: SHRA/TSTMS could last 1-2 hours longer than
forecast this evening.

.OUTLOOK FOR 00Z Friday through Tuesday...
.Friday night-Monday night...Mainly VFR. Isolated to scattered
mainly afternoon/evening SHRA/TSTMS each day may result in brief
MVFR or lower conditions.
.Tuesday...VFR...then MVFR or lower possible Tuesday night.

&&

.MARINE...
Southwest flow will increase tonight, with small craft advisory
level winds and seas developing on the ocean. These hazardous
conditions will continue through Friday night. Elsewhere, the main
threat will be from scattered to isolated thunderstorms, which will
produce limited visibility, lightning, and perhaps strong winds.

SCA possible on the ocean waters Sat into Sun for marginal wind
gusts and seas. Conditions are likely to fall to sub advisory early
next week due to a weaker pressure gradient.

&&

.HYDROLOGY...
With precipitable waters remaining generally between 2 and 2.5
inches, any thunderstorms that develop through the weekend will
be capable of producing torrential rainfall. With storm motion
generally expected to be less than 20 kt, there will be the threat
of localized flash flooding from any slower moving strong storm.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 AM EDT Saturday for CTZ005-006-009-010.
     Excessive Heat Watch from Saturday morning through Sunday
     evening for CTZ005-006-009-010.
     Heat Advisory from 8 AM Saturday to 10 PM EDT Sunday for
     CTZ007-008-011.
NY...Heat Advisory until 8 AM EDT Saturday for NYZ067>075-078-
     176>179.
     Excessive Heat Watch from Saturday morning through Sunday
     evening for NYZ067>075-078-176>179.
     Heat Advisory from 8 AM Saturday to 10 PM EDT Sunday for
     NYZ080.
     High Rip Current Risk through Friday evening for NYZ075-080-
     081-178-179.
NJ...Heat Advisory until 8 AM EDT Saturday for NJZ002-004-006-
     103>108.
     Excessive Heat Watch from Saturday morning through Sunday
     evening for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ350-353-
     355.

&&

SYNOPSIS...JMC/NV
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...NV
AVIATION...Maloit
MARINE...JMC/NV
HYDROLOGY...JMC/NV
Hazardous weather outlook, Aug 11, 5:30 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
530 PM EDT THU AUG 11 2016

ANZ330-335-338-340-345-350-353-355-122130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
530 PM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-078-176-177-
122130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
530 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP THROUGH
THE WEEKEND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ012-NYZ079-122130-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
530 PM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANY THUNDERSTORMS THAT DEVELOP THROUGH THE WEEKEND WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-122130-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
530 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP THROUGH
THE WEEKEND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-122130-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
530 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  HEAT ADVISORY.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP THROUGH
THE WEEKEND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-122130-
SOUTHWESTERN SUFFOLK-
530 PM EDT THU AUG 11 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.

IN ADDITION TO THE HEAT...ANY THUNDERSTORMS THAT DEVELOP THROUGH
THE WEEKEND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-122130-
SOUTHEASTERN SUFFOLK-
530 PM EDT THU AUG 11 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

ANY THUNDERSTORMS THAT DEVELOP THROUGH THE WEEKEND WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 11, 7:31 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
731 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     MARINE TSTM WIND 2 WNW LATTINGTOWN       40.90N  73.63W
08/11/2016  M44 MPH          NASSAU             NY   WXFLOW

            BAYVILLE.

&&

FEB
Special weather statement, Aug 11, 8:06 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
806 PM EDT THU AUG 11 2016

NYZ070-120045-
NORTHERN WESTCHESTER-
806 PM EDT THU AUG 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER COUNTY...

AT 805 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT KISCO...
MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BEDFORD AROUND 830 PM EDT.
  STAMFORD AROUND 835 PM EDT.
  NEW CANAAN AND RIDGEFIELD AROUND 845 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JEFFERSON VALLEY...
ARMONK...PLEASANTVILLE...THORNWOOD AND GOLDEN'S BRIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4130 7355 4121 7348 4110 7372 4109 7376
      4132 7389 4136 7358 4137 7355
TIME...MOT...LOC 0005Z 240DEG 14KT 4121 7373

BC
Local storm report, Aug 11, 8:49 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
849 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     1 SSE NORTH HILLS       40.77N  73.67W
08/11/2016                   NASSAU             NY   LAW ENFORCEMENT

            TREE DOWN ON THE LONG ISLAND EXPRESSWAY SERVICE ROAD AT
            SHELTER ROCK ROAD.

&&

FEB
Local storm report, Aug 11, 8:59 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
859 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     GLENWOOD LANDING        40.83N  73.63W
08/11/2016                   NASSAU             NY   LAW ENFORCEMENT

            BRANCH DOWN PARTIALLY BLOCKING SMITH STREET.

&&

FEB
Local storm report, Aug 11, 9:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
910 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     1 SSE SODOM             41.39N  73.58W
08/11/2016                   PUTNAM             NY   NWS EMPLOYEE

            TREES DOWN ON 1-84 JUST WEST OF THE NEW
            YORK-CONNECTICUT BORDER.

&&

FEB
Local storm report, Aug 11, 9:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
920 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     LAUREL HOLLOW           40.85N  73.47W
08/11/2016                   NASSAU             NY   LAW ENFORCEMENT

            TREE DOWN ACROSS ROAD AND TREES ON POWER LINES AT
            LAUREL HOLLOW ROAD AND STEWART LANE.

&&

FEB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:06 PM EDTSpecial Weather StatementOKXWestchester39 min
Aug 11, 8:37 PM EDTSevere Thunderstorm WarningOKXPutnam38 min
Aug 11, 8:49 PM EDTFlash Flood WarningOKXOrange3 hr
Aug 11, 11:02 PM EDTAreal Flood AdvisoryOKXOrange, Rockland118 min
Aug 12, 4:15 AM EDTExcessive Heat WarningOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more65 hr
Aug 12, 1:15 PM EDTSpecial Weather StatementOKXOrange45 min
Aug 12, 2:01 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester44 min
Aug 12, 2:54 PM EDTSpecial Weather StatementOKXWestchester51 min
Aug 12, 5:23 PM EDTSpecial Marine WarningOKX37 min
Aug 12, 6:39 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Richmond51 min
Aug 12, 6:57 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, New York, Queens, Westchester48 min
Aug 12, 7:08 PM EDTSpecial Marine WarningOKX52 min
Aug 12, 7:20 PM EDTSpecial Marine WarningOKX40 min
Aug 12, 7:25 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk37 min
Aug 12, 7:59 PM EDTSpecial Marine WarningOKX31 min
Aug 11, 11:45 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union2 hr
Aug 12, 5:50 PM EDTSpecial Weather StatementOKXEssex, Passaic55 min
Aug 12, 5:56 PM EDTSpecial Weather StatementOKXUnion64 min
Aug 12, 6:09 PM EDTSevere Thunderstorm WarningOKXEssex, Union40 min

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.